Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 8, 2018, 4:20 AM CST. It took effect at Jan 8, 2018, 3:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 4:20 AM CST (10:20 UTC)
- In effect from
- Jan 8, 2018, 3:00 PM CST
- Expired
- Jan 8, 2018, 11:46 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
009 WHUS74 KMOB 081020 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 420 AM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND THROUGH TODAY... GMZ670-081830- /O.UPG.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ /O.NEW.KMOB.GL.W.0001.180108T1020Z-180108T2100Z/ /O.NEW.KMOB.SC.Y.0003.180108T2100Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 420 AM CST Mon Jan 8 2018 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... The National Weather Service in Mobile has issued a Gale Warning, which is in effect until 3 PM CST this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 3 PM this afternoon to midnight CST tonight. The Small Craft Advisory is no longer in effect. * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots with occasional to frequent gusts to gale force through this afternoon. * WAVES/SEAS...Seas building to 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-081830- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 420 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots with occasional gusts to gale force through this afternoon. * WAVES/SEAS...Seas building to 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-081830- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 420 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southeast around 20 knots with higher gusts. * WAVES/SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
232 WHUS74 KMOB 081834 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1234 PM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND... GMZ670-090000- /O.CON.KMOB.GL.W.0001.000000T0000Z-180108T2100Z/ /O.CON.KMOB.SC.Y.0003.180108T2100Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1234 PM CST Mon Jan 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 30 knots with occasional to frequent gusts to gale force through early to mid afternoon. Winds diminishing late this afternoon and this evening. * WAVES/SEAS...Seas building to 8 to 12 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-090000- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1234 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 30 knots with occasional gusts to gale force through this afternoon. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-082100- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 1234 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southeast 20 to 25 knots with higher gusts. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
966 WHUS74 KMOB 082104 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 304 PM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUING TO IMPACT THE OFFSHORE GULF WATERS... GMZ670-090600- /O.EXP.KMOB.GL.W.0001.000000T0000Z-180108T2100Z/ /O.CON.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... * WINDS...South to southwest winds 10 to 20 knots, diminishing as the evening progresses. * WAVES/SEAS...Seas 7 to 11 feet late this afternoon and early this evening. Seas subsiding to less than 7 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-082215- /O.EXP.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds are beginning to diminish this afternoon as a surface low moves across the area. Therefore, the Small Craft Advisory has been allowed to expire. $$ GMZ650-655-675-090600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southeast 20 to 25 knots. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet, subsiding below 7 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
542 WHUS74 KMOB 090233 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 833 PM CST Mon Jan 8 2018 ...AREAS OF DENSE MARINE FOG WILL IMPACT MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY TUESDAY MORNING... ...HAZARDOUS MARINE CONDITIONS CONTINUE TO IMPACT THE OFFSHORE GULF WATERS THIS EVENING... GMZ630>632-091000- /O.NEW.KMOB.MF.Y.0001.180109T0233Z-180109T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 833 PM CST Mon Jan 8 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... The National Weather Service in Mobile has issued a Dense Fog Advisory, which is in effect until 4 AM CST Tuesday. * VISIBILITY...Areas of dense marine fog will reduce the visibility to less than one half nautical mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-090600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 833 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southeast 20 to 25 knots. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet, subsiding below 7 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ670-090600- /O.CON.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 833 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southwest winds 10 to 20 knots, diminishing as the evening progresses. * WAVES/SEAS...Seas 7 to 11 feet late this afternoon and early this evening. Seas subsiding to less than 7 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
551 WHUS74 KMOB 090546 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1146 PM CST Mon Jan 8 2018 ...AREAS OF DENSE MARINE FOG WILL IMPACT MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY TUESDAY MORNING... ...HAZARDOUS MARINE CONDITIONS CONTINUE TO IMPACT THE OFFSHORE GULF WATERS THIS EVENING... GMZ650-655-675-090700- /O.CAN.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1146 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds and seas have settle below Small Craft Levels, but still remain and are expected to remain, high enough through the night for small craft to continue to exercise caution. $$ GMZ670-090700- /O.CAN.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1146 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds and seas have settle below Small Craft Levels, but still remain and are expected to remain, high enough through the night for small craft to continue to exercise caution. $$ GMZ630>632-091000- /O.CON.KMOB.MF.Y.0001.000000T0000Z-180109T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1146 PM CST Mon Jan 8 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * VISIBILITY...Areas of dense marine fog will reduce the visibility to less than one half nautical mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 11:25 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 7, 11:25 PM CST, 4 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1125 PM CST Sun Jan 7 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...As isentropic upglide shra overspread the area
overnight, CIGs/VISBYS will drop to low end MVFR, then IFR levels
by sunrise and is expected to last into the late afternoon. With
high moisture levels after the rain, LIFR VISBYs in dense fog is
likely during the last 6hrs of the forecast, before drier air
moves in over the area after midnight, Monday night.
/16
&&
.PREV DISCUSSION... /issued 953 PM CST Sun Jan 7 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...Package general on track, with isentropic upglide based
shra forming over Miss attm, then moving east. Continue to expect
these shra to overspread the forecast area, and with elevated
instability present, some ts to mix in. Package not updated, but
retransmitted for users.
/16
PREV DISCUSSION... /issued 524 PM CST Sun Jan 7 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...Current MVFR level CIGs/VFR VISBYs will deteriorate
overnight to IFR/LIFR levels by sunrise as a surface low over the
Plains moves e-se, to off the Miss/Al coast by Monday evening.
Current guidance keeps CIGs/VISBYs aoa IFR levels into Tuesday,
until the system moves well east of the area.
/16
PREV DISCUSSION... /issued 359 PM CST Sun Jan 7 2018/
NEAR TERM /Now Through Monday/...A period of wet weather is on the
way thanks to a strong shortwave over northern TX/southern OK
that will move southeast into the area by tomorrow. Its attendant
surface low will organize and also move southeast into the coastal
waters by tomorrow afternoon. Southerly winds above the surface
will increase through the night, which will enhance isentropic
lift, resulting in initially light rain developing over the
western zones later this evening. Rain coverage will gradually
spread east during the early morning hours, with rain becoming
heavy at times, particularly over coastal AL/SE MS. This is due to
strong differential divergence setting up over the area, with low
level convergence playing a large part. As rain falls into the
residual dry air left across the area from the departing ridge, a
cool airmass will be enhanced over inland areas while strong warm
air advection occurs ahead of the surface low. All guidance shows
a tight temp/dewpoint gradient setting up over the
southern/southwestern zones, which will likely serve as a focus
for enhanced rainfall. Other factors are precipitable water values
ranging from 1.2-1.5 inches as well as a couple of hundred J/kg
of elevated instability over the southern half of the area. Due to
this, have added a chance of thunder in the forecast for those
locations. Widespread rain totals of 1 to 2 inches are likely
along the coast back into SE MS, with a half inch to inch storm
total over the far inland areas, which will be further removed
from the better forcing. Localized amounts of 3 to 4 inches are
possible across the southern zones and this may lead to some minor
flooding issues. Given our recent dry spell, 1 hr flash flood
guidance is 3+ inches, so think the threat of flash flooding is
currently too low to warrant a flash flood watch.
It is a challenging temp forecast given the warm air advection and
the competing influence of evaporational cooling. Bottom line is
that temps will likely not fall too much tonight and warm slightly
on Monday. Used a blend of near term guidance for hourly temps
and dewpoints. 34/JFB
SHORT TERM /Monday night Through Wednesday night/...The
approaching mid level short wave trough will have morphed into a
closed low during the day on Monday. This low is forecast to dive
southeastward across Arkansas and Louisiana Monday afternoon and
evening. The associated surface low will remain largely vertically-
stacked and travel in tandem with the mid level feature and emerge
into the Gulf of Mexico Monday. Precipitation associated with
this feature will be focused near the coast and eventually
offshore with time on Monday night into Tuesday. Most of the rain
will be offshore by Tuesday morning with the possible exception
being right along the coast where wrap around moisture on the
northern flank of the low is possible early in the day. With the
low passing offshore to our west and southwest, we won't have a
big drop in temperature or moisture levels behind this system.
Ridging centered across the Mid Atlantic states will build
southwest into the area for the middle of the week. Easterly or
southeasterly surface flow will continue into Wednesday and keep
the low levels relatively moist, though rain chances will be
minimal as the closed low continues to migrate south and east
towards Cuba. With continued onshore winds, we will stay mild
ahead of the next approaching system for Thursday and Friday. High
temperatures each day will be in the mid to upper 60s to near 70
degrees in the southeast with lows generally in the upper 40s to
50s across the area. 05/RR
LONG TERM /Thursday Through Sunday/...Winds will transition from
the east and southeast around to southerly ahead of our next trough
on Thursday into Thursday night. Given our recent cold snap, will
have to watch advection fog potential closely as warm southerly flow
comes into contact with cool near shore and bay waters. Phasing of
the northern and southern branches of the jet stream will lead to
deep longwave troughing across the central part of the country on
Thursday. The associated surface low will travel from southwest
Kansas north and east into the Midwestern states on Thursday night.
A trailing cold front will begin to approach the region and an
additional area of low pressure is expected to form along this front
Thursday night and into Friday across the Midsouth. Winds at 850mb
are not particularly strong (30-35 kts or so) and with forecast
instability on the order of about 100 J/kg, we are not expecting
widespread severe weather but certainly a few rumbles of thunder
and gusty winds are not out of the question late Thursday into
early Friday. Will have to monitor model trends in the instability
forecast and on the placement and strength of the Midsouth low,
as modest changes in strength or location may lead to a greater
severe threat across the area. For now, will leave thunder out of
the forecast. Some timing differences exist between the global
models but the cold front looks to traverse the area on Friday and
be off to our east by Friday evening into Saturday. In its wake,
we will have northwesterly winds, decreasing cloud cover, and much
reduced chances for rain into the weekend. Unlike the system
early this week, we will have a decrease in temperatures and
moisture levels behind this front and can expect low temperatures
to drop into the mid to upper 30s Saturday morning and into the
upper 20s and low 30s by Sunday morning. Highs will be in the
upper 40s to low 50s for the weekend. 05/RR
MARINE...Southeast winds will continue to increase over the marine
area tonight through early Monday as the pressure gradient tightens
between the departing eastern seaboard high and the incoming surface
low from the west northwest. A Small Craft Advisory remains in
effect for the Gulf waters, including southern Mobile Bay/MS Sound
through Monday. While winds diminish by late tomorrow afternoon,
seas will remain at or above 7 feet over the Gulf, which is why we
maintain the advisory for the Gulf waters through midnight. Late
tonight through early tomorrow morning, seas will build to a peak of
7 to 11 feet. Based on these seas, have issued a High Surf Advisory
for surf zone breakers of 4-6 ft through Monday evening. A moderate
east to southeast flow will prevail for midweek, with another front
moving through by Friday, bringing a return to offshore flow. We
will have to monitor for the potential of marine fog by late
Wednesday/Thursday as southerly flow ahead of the next front brings
warm, humid air over the very cool near shore waters. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday evening for ALZ265-266.
High Surf Advisory until midnight CST Monday night for ALZ265-
266.
FL...High Rip Current Risk through Monday evening for FLZ202-204-206.
High Surf Advisory until midnight CST Monday night for FLZ202-
204-206.
MS...None.
GM...Small Craft Advisory until midnight CST Monday night for GMZ650-
655-670-675.
Small Craft Advisory until 3 PM CST Monday for GMZ631-632.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 7, 5:41 PM CST, 10 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 541 PM CST Sun Jan 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-082345- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 541 PM CST Sun Jan 7 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight There is a High Surf Advisory and a High Risk of Rip Currents in effect along the local beaches through late tonight. Surf heights will likely increase to 4 to 6 feet, with life threatening rip currents developing in the surf zone. Rain will be on the increase across the region late tonight, especially for all areas west of I-65. The potential for heavy rainfall will be increasing very late tonight as a storm system approaches from the west, but no flood threats are expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The storm system will move east across the region Monday and Monday night, bringing widespread rain showers to the region, and perhaps some isolated thunderstorms along the coast. No severe weather is anticipated but locally heavy rainfall is possible, especially over western and southern portions of the forecast area. The highest rainfall totals are expected to be along the coastal areas and back into inland southeast Mississippi, where a widespread 1 to 2 inches of rainfall is likely, with localized amounts of 3 to 4 inches. There is a limited threat of minor flooding of urban, low lying, and poor drainage areas across southern and western portions of the forecast area. However, no widespread significant flooding is expected. A High Surf Advisory and High Risk of Rip currents will continue along the local beaches through Monday evening. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>636-650-655-670-675-082345- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 541 PM CST Sun Jan 7 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Increasingly strong east to southeast winds and building seas will continue through tonight. Wind speeds of 20 to 25 knots, and elevated seas, are expected to impact the Gulf waters, southern Mobile Bay and the Mississippi Sound, creating hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions for small craft will continue through Monday night as strong winds and elevated seas continue. Winds and seas are expected to subside later in the week. Widespread rain showers and a few embedded thunderstorms will spread over the marine area Monday into Monday night. Locally heavy rain may greatly restrict visibility at times, with locally higher winds and seas also possible near the stronger storms that develop.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:20 AM CST | Gale Warning | MOB | 11 hr | |
| Jan 8, 9:24 AM CST | Special Marine Warning | MOB | 51 min | |
| Jan 8, 11:54 AM CST | Special Marine Warning | MOB | 51 min | |
| Jan 8, 12:38 PM CST | Special Marine Warning | MOB | 52 min |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.